In descriptions of psychedelic experiences, the term “ego death” is used to describe the loss of one’s sense of self due to the use of psychedelics. This may be the result of floating from a solid body and being able to explore your surroundings and therewith the material universe. This may include the change in perspective from visual hallucinations to a universal perspective that can be seen from every angle. This may include being able to step out of one’s body and stand on another planet.
A number of trips may also be described as having a psychedelic dream. If the person is very visual and focused during the trip, he or she may see things in a more “real” way than the person who is primarily sensitive to sight. I’ll admit to having had a trip in which I saw not merely the real but also the unreal side of life and of matter.
It has been reported that the body of the person who has just taken a psychedelic is very different from the body which has not. The body structure and general mannerisms may actually take on some of the features and characteristics of that which is animated. My experience with this is that, on most occasions, the person who has just taken a psychedelic report feeling very physically different to the one who did not. Perhaps there is a general psychoactive effect. I don’t know.
On more serious occasions, I have also seen people tell me that they have had direct near death experiences during which they were entirely aware of their surroundings and completely aware of the future, but had been completely disconnected from their surroundings and had little emotional response. At all times, that they felt an overwhelming sensation of safety or power. However for me the experience was extremely frightening, as it is extremely hard for me to accept the thought of someone on death row and without the ability to communicate, just saying “I’m getting out of here”.
The ego dissolving effects of psychedelic mushrooms can be like that of an everyday high. In the case of an eating impairment (as can happen with many drugs) most individuals will claim to feel very “out of it” and “out of sorts” and that they feel disoriented.